Large-scale dynamics of magnetic helicity.

Author: 

Linkmann, M
Dallas, V

Publication Date: 

23 November 2016

Journal: 

Physical review. E

Last Updated: 

2020-09-20T15:02:38.307+01:00

Issue: 

5-1

Volume: 

94

page: 

053209-053209

abstract: 

In this paper we investigate the dynamics of magnetic helicity in magnetohydrodynamic (MHD) turbulent flows focusing at scales larger than the forcing scale. Our results show a nonlocal inverse cascade of magnetic helicity, which occurs directly from the forcing scale into the largest scales of the magnetic field. We also observe that no magnetic helicity and no energy is transferred to an intermediate range of scales sufficiently smaller than the container size and larger than the forcing scale. Thus, the statistical properties of this range of scales, which increases with scale separation, is shown to be described to a large extent by the zero flux solutions of the absolute statistical equilibrium theory exhibited by the truncated ideal MHD equations.

Symplectic id: 

732149

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article